MAUDE Adverse Event Report: ZIMMER BIOMET, INC. EXPLOR 12X24 MM IMPLANT HEAD; EXTREMITIES IMPLANTS

ZIMMER BIOMET, INC. EXPLOR 12X24 MM IMPLANT HEAD; EXTREMITIES IMPLANTS
Model Number N/A
Medical Device Problem Codes Detachment of Device or Device Component (2907); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Failure of Implant (1924); Metal Related Pathology (4530)
Date of Event 12/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a explore radial head implant disassociated from stem after 3 years of being implanted.The surgeon revised, taking the dissociated head out which had the screw in it.The stem was stable and stayed in.He cleaned the female threads checked to make sure the threads weren¿t striped by using a screw and torquing on it.Nothing was cross threaded or stripped.He then retrialed and implanted a new head with a new screw.Attempts have been made and there is no further information at this time.
 
Additional Manufacturer Narrative
(b)(4).D10 - medical product: catalog #: 11-210063, explor 8x28mm impl stem w/scr, lot # 037350.H3: product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
(b)(4).Proposed annex g code: mechanical (g04) - head.The reported event is confirmed by medical records/radiographs which were reviewed and identified the following: a radial head replacement implant is present.The articular portion is displaced from the stem and no longer articulates with the capitellum.There is no fracture.Visual examination of the returned product/provided pictures identified the explor implant head shows wear on bottom and has worn part of the etching.The articulating surface shows very little wear.Device history record was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
EXPLOR 12X24 MM IMPLANT HEAD
Common Device Name
EXTREMITIES IMPLANTS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18372720
Report Number0001825034-2023-03047
Device Sequence Number18046514
Product Code KWI
UDI-Device Identifier00880304438309
UDI-Public(01)00880304438309(17)291217(10)934480
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K051385
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number11-210042
Device Lot Number934480
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2023
Supplement Date Received by Manufacturer05/16/2024
Initial Report FDA Received Date12/21/2023
Supplement Report FDA Received Date05/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/17/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age38 YR
Patient SexFemale